|High Blood Prissure
Nov 6, 2005
I am a 53 YO Japanese American, who has been living w/HIV of knowledge since 1989, in 1999 I started HAART treatment, I work as a gardener doing physical labor. I have two problems, lack of libido (bothers my boy friend more than me) and High Blood Pressure that doesn't seem to respond well to medications. High side 155/105 low side 140/90, Norvasc 10 MG and Fosinapril 40 mg, also lovastatin 20 mg for tryglicerites. My HAART is Truvad and Sustiva. I have suffered from High Blood pressure since I was a teenager, I was borderline until my 30's then I started on medications. Since I started the Sustiva it has climbed significantly and hard to control. I have a very good HIV Physician, and he has recommended that I see a Cardiologist, it seems that this problem is New Frontier, any suggestions, or reference refferals would be greatly appreciated.
| Response from Dr. Henry
I have seen a few patients whose BP was aggravated by the tenofovir compoment of Truvada. Otherwise I am not aware of any clear association between your HIV meds and increased risk for aggravating pre-existing hypertension. I would agree that seeing a cardiologist with a special interest in hypertension may be useful to see if you need to increase dose (already on high side), add another drug, or switch to alternative BP meds. Weight gain is often seen on HIV meds so that can also aggravate hypertension. If you have gained weight then a diet/exercise program may help as well. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Does The Immune System Fight HIV/AIDS Disease?
- Can You Get AIDS From A Virgin?
- Can You Get HIV From Being Bitten?
- The Average Time Span Between The Initial Hiv Infection And The Onset Of Disease Symptoms In Untreated People
- How Long Does Pep Take To Work?
- What Are The Pros And Cons Of Diflucan?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.